Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 36, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 16, 2001, 6:43 PM CDT for Stutsman County, North Dakota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2001, 6:43 PM CDT (23:43 UTC)
- Expired
- Jun 16, 2001, 7:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Stutsman County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 11.7 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 162345 SVRBIS NDC093-170015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 643 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN STUTSMAN COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 715 PM CDT * AT 643 PM CDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF JAMESTOWN...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN STUTSMAN COUNTY AT 700 PM CDT HAIL 3/4 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE lTO A SUBSTANTIAL SHELTER. LAT...LON 4706 9865 4693 9882 4666 9843 4694 9844 JP MARTIN &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:30 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT SAT JUN 16 2001 ANOTHER SHORT WAVE WILL ROTATE AROUND NORTHEAST UPPER LOW THIS EVENING...AND WITH SURFACE BOUNDARY ACROSS THE NORTH...WILL EXPECT SHOWERS TO GROW INTO STORMS THIS EVENING. ISOLATED TO WIDELY SCT IN NATURE. VISIBLE SATELLITE SHOWS A VAST MAJORITY OF THE CLOUDS OVER THE AREA AND UPSTREAM ARE CONVECTIVE IN NATURE. SHOWERS/STORMS WILL DIE WITH SUNSET FOLLOWED BY A DISSIPATION OF CLOUD COVER. A SERIES OF SHORT WAVES ROTATE THROUGH ON NORTHWEST FLOW THE NEXT FEW DAYS. TIMING WILL PUT THE BETTER CHANCES OF RAIN LATER IN EACH OF THE NEXT FEW DAYS. THIS CULMINATES LATER MONDAY INTO TUESDAY AS MORE OF A LONG WAVE TROF ADVANCES WITH A STRONG SHORT WAVE RIDING IN ITS AXIS. THIS IS FOLLOWED BY A STRONG BUILDING OF AN H5 RIDGE WITH DRY WEATHER FOR THE SECOND HALF OF THE WEEK AND POSSIBLY THROUGH NEXT WEEKEND. FOLLOWED CLOSER( TO FWC OVER FAN TEMPERATURE GUIDANCE. FAN HAS SOME WILD DAY TO DAY SWINGS NOT SUPPORTED BY FORECAST THICKNESSES/TEMPS ALOFT OR BY EXPECTED DAY TO DAY CLOUD COVER. .BIS...NONE. JP MARTIN
In the hours before
Special weather statement, Jun 16, 2:24 PM CDT, 4 hours 19 minutes before
NDZ001-009-017-162120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 224 PM CDT (124 PM MDT) SAT JUN 16 2001 SCATTERED SHOWERS WILL CONTINUE THIS AFTERNOON OVER EXTREME NORTHWEST NORTH DAKOTA...WITH THE POSSIBILITY OF SOME THUNDERSTORMS DEVELOPING LATE IN THE AFTERNOON. AT 215 PM CDT... LOCAL WARNING RADAR IN WILLISTON INDICATED A BROAD AREA OF SCATTERED SHOWERS... MAINLY NORTH OF THE MISSOURI RIVER...AND EXTENDING TO THE CANADIAN BORDER. THESE SHOWERS ARE EXPECTED TO CONTINUE TO REDEVELOP WITH THE POSSIBILITY OF A FEW EMBEDDED THUNDERSTORMS. MR
Special weather statement, Jun 16, 3:26 PM CDT, 3 hours 17 minutes before
NDZ001-009-172226- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 326 PM CDT SAT JUN 16 2001 AN AREA OF SHOWERS AND THUNDERSTORMS HAS MOVED INTO DIVIDE AND NORTHERN WILLIAMS COUNTIES. THIS ACTIVITY IS MOVING EAST AND IS EXPECTED TO CONTINUE TO EFFECT THE AREA THROUGH 530 PM CDT. PRECIPITATION IS EXPECTED TO BE LIGHT. BRIEF PERIODS OF MODERATE RAIN CAN BE EXPECTED IN SOME AREAS. ASSID
Special weather statement, Jun 16, 3:36 PM CDT, 3 hours 7 minutes before
NDZ001-009-162135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 336 PM CDT SAT JUN 16 2001 AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED ACROSS NORTHERN WILLIAMS COUNT9Y...NEAR APPAM AND ALAMO. THIS ACTIVITY WILL MOVE EASTWARD...AFFECTING THE CITIES OF TIOGA...RAY AND EASTERN PORTIONS OF WILLIAMS AND DIVIDE COUNTIES THROUGH 430 PM CDT. EXPECT BRIEF PERIODS OF HEAVY RAIN AND LIGHTNING. MR
Local storm report, Jun 16, 6:38 PM CDT, 5 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
638 PM CDT SAT JUN 16 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM 4 NW BUCHANAN ND .75 INCH HAIL
06/16/01 STUTSMAN DEPUTY SHERIFF REPORTED
0.75 INCH HAIL COVERING
THE ROAD FOR 1 1/2
MILES DISTANCE.
REPORTED BY LAW
m ENFORCEMENT OFFICIAL.
NNNNThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 5:37 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 23 min |
| Jun 16, 6:05 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 40 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.